1 doctor weighed in:

I am on a birth control pill and i got my period 2 weeks early. It usually comes like clock work. It was not normal either i had a lot of cramping and a brownish discharge. Im just wondering if i need to go see my family doctor or if I should just not wor

1 doctor weighed in
Dr. Laura McMullen
Pediatrics

In brief: Some

Some low-dose oral contraceptive pills have higher rates of "break through bleeding" than others.
If you have just started using the pill in the last three months and have no other symptoms, it may just be your body becoming used to the pill. If you have been on the pill for longer than three months, then you should call your doctor. The break-through bleeding may be an indication of infection or may be a sign that you need a higher-dosed pill. Of course if you are having any other symptoms such as fever, pain, bad odor, or abnormal discharge, call your doctor right away.

In brief: Some

Some low-dose oral contraceptive pills have higher rates of "break through bleeding" than others.
If you have just started using the pill in the last three months and have no other symptoms, it may just be your body becoming used to the pill. If you have been on the pill for longer than three months, then you should call your doctor. The break-through bleeding may be an indication of infection or may be a sign that you need a higher-dosed pill. Of course if you are having any other symptoms such as fever, pain, bad odor, or abnormal discharge, call your doctor right away.
Dr. Laura McMullen
Dr. Laura McMullen
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors